MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number SONATA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The recipient was implanted in 2022, however, due to repeated infections on top of the received, the recipient was not able to wear the audio processor.Therefore, decision to explant the device was made.Hearing performance also degraded as the child was not able to use the audio processor.Furthermore, the recipient was treated with iv antibiotics and daily wound site dressing.However, for type of infection it was mentioned by surgeon as bacterial biofilm formation.The recipient has been explanted.
 
Event or Problem Description
The recipient was implanted in 2022, however, due to repeated infections on top of the receiver, the recipient was not able to wear the audio processor.Therefore, decision to explant the device was made.Hearing performance also deteriorated as the child was not able to use the audio processor.The recipient has been explanted.
 
Additional Manufacturer Narrative
Additional information: in-situ measurements point to a functional implant.This is as expected as the device was explanted due to recurrent skin flap infections.Cultures showed a significant growth of methicillin sensitive staphylococcus aureus.Review of device sterilization records show that the device has been subject to a valid sterilization process.Thus, it is unlikely that the device was the cause of the infection, however its contribution to its severity cannot be ruled out.

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key19727711
Report Number9710014-2024-00618
Device Sequence Number8147775
Product Code MCM
UDI-Device Identifier09008737049171
UDI-Public(01)09008737049171
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/15/2024
Device Model NumberSONATA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date10/08/2024
Date Device Manufactured12/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient SexFemale